There’s Only So Much I Can Take

There’s only so much that I can take before I burst.  I just take in and take in and take in.  It piles up.  I feel the tension building up, but there’s nothing that I can do about it.  BOOM!  I blow up.  This has been my emotional reaction to a current situation, but because there’s no one to blow up on rather than blowing up – my stomach does.

Seiya and I had been dealing with a situation that had been causing both of us a lot of stress.  He had more control over the situation than I did though he didn’t have complete control either. To blow up on him would have truly made the situation worse.  So two things happened that made me physically blow up – stress and like many people because of stress I eat and eat and eat and never the right stuff.

Today I drank a soda.  I had one yesterday and surprisingly my stomach was fine, but then today I drank it and started getting awful stomach pain.  It felt like a pole was going through my body from my stomach to my back.  And then I felt the need for the bathroom and if that weren’t bad enough I could feel my face getting warm, warmer and then hot.  I took some Tums in desperation – like backspace or undo on the computer – ‘undo, undo, undo.  Can’t I undo that soda!  Can’t I undo the donuts I hate today and yesterday.  UNDO!”  Thankfully it reduced the pain but I had to ride through the excruciating pain.

That is the last time I will do that…..for awhile.  I’d like to say ever again, but I know myself too well.

Lately, I’ve also been weaning off gabapentin.  When I first started taking gabapentin it seemed like a miracle drug. For the first time in a long time I had less IBS flares, no nerve pain and fewer headaches. It was a miracle!  But as soon as I told my doctor that it was working well, it started making me feel worse and worse and worse.  My stomach started suffering first.    Then my headaches started coming back. Then my stomach hurt more and more.  Then I started sweating profusely.  Then I had dizziness.  Anyway…..it was AWFUL!  So I knew I had to get off of it.  I called my doctor when I first started noticing problems, but it took weeks and it took some time for me to feel comfortable with coming off of the med as the withdrawal from this medication can be particularly bad.  But I did it and now I’m on next to nothing.  My stomach was feeling better which was one reason I risked drinking coke today.

I see the gastro in September.

Another issue that’s being address is my muscle weakness. We have had significant improvement since the physical therapist started working on me back in April.  I used to not be able to walk more than one block.  And when I would walk, I’d twitch all night.  I was so weak.  Well, today Seiya and I walked a half mile up hill both ways barefoot in the snow (okay not barefoot and not in the snow.)  I had some trouble keeping up with him even though he also has short legs, but I did it!  We are now moving on to my upper back which seems to have some positive effect on my migraines.

Next Tuesday (not in two days, but the one after that) I go for my Botox injections.  I keep imagining a migraine free life.  That would be so nice!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s